Arkansas, 2022Damaging Wind in Arkansas, September 2, 2022
September 2, 2022 · NWS LZK · 1 event in 1 county or zone
The pattern was unsettled during the first week of September. On the 2nd, a front wobbled across Arkansas, and triggered scattered showers and thunderstorms across the northern counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The pattern was unsettled during the first week of September. On the 2nd, a front wobbled across Arkansas, and triggered scattered showers and thunderstorms across the northern counties. Two to three inches of rain dumped at a few locations. Twenty four hour amounts through 600 am CST on the 3rd included 2.56 inches at Mountain Home (Baxter County), 2.25 inches at Jordan (Baxter County), and 2.10 inches at Clarksville (Johnson County). Trees and limbs were knocked down south of Nimrod Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 2, 1:50 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Sep 2, 1:50 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
250 PM CDT Fri Sep 2 2022
.SHORT TERM...Tonight Through Sunday
While I may be filling the shift for him today...I am no Brian
Smith...so apologies upfront for the AFD to come.
We have seen showers and thunderstorms across the state for much of
the day today. Rain chances will continue this evening with the
greatest chances across NW portions of the CWA. Rain and cloud cover
across the state only allowed temperatures to warm into the upper
70's to upper 80's. This evening there is a possibility isolated
storms could become strong...however this will be the exception more
than the rule.
Across the country a ridge of high pressure will remain across the
western half of the United States with a trough across eastern
portions of the state. Unsettled weather will remain in the forecast
through the remainder of the short term with most locations seeing
an inch or less with forecast rain on Saturday and Sunday.
&&
.LONG TERM...Sunday Night Through Friday
The forecast area will be under the influence of an upper
low/trough, located over much of the Midwest and south-central
region through the period. A quasi-stationary boundary will be in
place across the central Plains, just north of the state, with
another draped across the Gulf coast. Ample moisture across the
region (PWATs in the 1.5" to 2" range) through the period, along
with upper-level forcing and lowered surface pressure, will allow
for the development of showers and storms. Greater chances for
showers and storms are forecast during the afternoon to evening
hours, due to diurnal heating aiding convection.
Below average to near average temps are forecast. High temps will be
in the lower to upper 80s through the period, with lows in the mid
60s to lower 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 67 84 67 85 / 60 50 20 30
Camden AR 70 89 70 87 / 20 50 20 30
Harrison AR 65 82 65 83 / 40 10 10 20
Hot Springs AR 69 89 69 89 / 60 40 20 30
Little Rock AR 71 88 71 89 / 60 50 20 40
Monticello AR 71 90 71 86 / 20 60 30 50
Mount Ida AR 68 88 67 89 / 50 30 10 30
Mountain Home AR 66 82 66 85 / 70 20 10 30
Newport AR 68 84 68 84 / 50 40 30 30
Pine Bluff AR 70 90 70 88 / 40 50 30 40
Russellville AR 68 87 68 88 / 70 20 10 20
Searcy AR 68 86 68 87 / 50 50 20 40
Stuttgart AR 70 89 71 87 / 30 40 20 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short Term...65 / Long Term...71
Hazardous weather outlook, Sep 2, 4:16 AM CST, 13 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
516 AM CDT Fri Sep 2 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-031030-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
516 AM CDT Fri Sep 2 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will continue today. Chances for severe
thunderstorms will remain low. Heavy rain may lead to localized
flash flooding in the north.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Chances for showers and thunderstorms are in the forecast through
the weekend and into next week, mainly during the afternoon and
early evening. Any severe weather or flash flooding will be
localized.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
51/46
In the hours before
Special weather statement, Sep 2, 1:29 PM CST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
229 PM CDT Fri Sep 2 2022
ARZ121-122-130-221-222-022000-
Pope County Higher Elevations AR-
Western and Northern Logan County AR-Southern Pope County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
229 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of northeastern Logan,
southeastern Johnson and northwestern Pope Counties through 300 PM
CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Knoxville, or 10 miles southeast of Clarksville, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville... Clarksville...
Lamar... Dover...
London... Knoxville...
Broomfield... Taral...
Holman... Lake Dardanelle...
Augsburg... Lutherville...
Long Pool Campground... Piney Bay Recreation Area...
Treat... Pleasant Valley in Pope County...
Gum Log... Scottsville...
Hillcrest in Johnson County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3553 9347 3564 9308 3529 9302 3530 9325
3532 9328 3530 9328 3530 9339
TIME...MOT...LOC 1929Z 260DEG 14KT 3537 9333
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
71Special weather statement, Sep 2, 2:39 PM CST, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Little Rock AR
339 PM CDT Fri Sep 2 2022
ARZ121-130-221-022115-
Western and Northern Logan County AR-
Johnson County Higher Elevations AR-Southern Johnson County AR-
339 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of north central Logan
and western Johnson Counties through 415 PM CDT...
At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wiederkehr Village, or over Ozark, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clarksville... Hartman...
Hoyt... Woodland...
Hinkle... Coal Hill...
Oak Grove in Johnson County... Harmony...
Roseville... Yale...
Ozone... Union City...
Hunt... Wilkins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
3537 9372 3538 9371 3567 9370 3568 9334
3531 9362 3532 9381
TIME...MOT...LOC 2038Z 267DEG 25KT 3548 9379
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special weather statement, Sep 2, 2:46 PM CST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
346 PM CDT Fri Sep 2 2022
ARZ031-122-022115-
Southern Pope County AR-Conway AR-
346 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of southwestern Conway
and southeastern Pope Counties through 415 PM CDT...
At 346 PM CDT, Doppler radar was tracking a strong thunderstorm near
Petit Jean State Park, or 10 miles west of Morrilton, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Morrilton... Atkins...
Hattieville... Happy Bend...
Petit Jean State Park... Kenwood...
Blackwell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3513 9271 3513 9298 3517 9293 3517 9291
3518 9293 3517 9294 3517 9299 3523 9301
3532 9279
TIME...MOT...LOC 2046Z 249DEG 11KT 3518 9292
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
69Special weather statement, Sep 2, 3:46 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Little Rock AR
446 PM CDT Fri Sep 2 2022
ARZ039-238-022215-
Perry AR-Yell Excluding Northwest AR-
446 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of southwestern Perry
and eastern Yell Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ola, or 13 miles southeast of Danville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Casa... Birta...
Carter Cove Park... Nimrod...
Fourche Junction... Hollis...
Garden Point Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3490 9332 3502 9324 3502 9299 3483 9310
TIME...MOT...LOC 2146Z 283DEG 7KT 3495 9319
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
69Special weather statement, Sep 2, 3:56 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Little Rock AR
456 PM CDT Fri Sep 2 2022
ARZ004-005-022245-
Baxter AR-Marion AR-
456 PM CDT Fri Sep 2 2022
...A strong thunderstorm will impact portions of east central Marion
and central Baxter Counties through 545 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gassville, or near Bull Shoals, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain Home... Bull Shoals...
Gassville... Flippin...
Lakeview in Baxter County... Norfork...
Salesville... Briarcliff...
Arkawana... Ozark Regional Airport...
Fawn Park... Bull Shoals State Park...
Shipp... Herron...
Colfax... Cartney...
Norfork Dam... Cotter...
Midway in Baxter County... Fairview in Marion County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3620 9263 3638 9262 3645 9225 3614 9224
TIME...MOT...LOC 2156Z 265DEG 15KT 3630 9252
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
230Thunderstorm Wind, Perry
- When
- September 2, 5:30 PM CST
- Where
- Perry County, 4.47 mi WSW of Fourche Jct
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 34.940, -93.170
Trees and limbs were down south of Nimrod Lake. Delayed report.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 2 to 13, 20222 deaths · 1 event
- Heat in Arizona, September 2, 20221 death · 1 event
- Damaging Wind in Nevada, September 2, 20221 death · 1 event
- Flash Flooding and Dust Storm in Arizona, September 2, 2022$1.6 million · 1 in hail · 20 events
- Hail and Damaging Winds in Arizona, September 2, 2022$190,000 · 1.13 in hail · 6 events
- Damaging Wind in Florida, September 2, 2022$200,000 · 52 kt wind · 1 event
- Flash Flooding and Damaging Winds in Arizona, September 2, 2022$132,000 · 4 events
- Lightning Strike in South Carolina, September 2, 20221 injured · 1 event
- Flash Flooding and Flood in Tennessee, September 2 to 4, 2022$6,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Kansas, September 2, 2022$1,000 · 70 kt wind · 6 events
- Flash Flood and Flooding in Missouri, September 2 to 3, 20225 events
- Damaging Winds in Kansas, September 2, 202278 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054549.